Enumeration formulas for young tableaux in a diagonal strip

Research output: Contribution to journalArticlepeer-review

Abstract

We derive combinatorial identities, involving the Bernoulli and Euler numbers, for the numbers of standard Young tableaux of certain skew shapes. This generalizes the classical formulas of D. André on the number of up-down permutations. The analysis uses a transfer operator approach extending the method of Elkies, combined with an identity expressing the volume of a certain polytope in terms of a Schur function.

Original languageEnglish (US)
Pages (from-to)157-186
Number of pages30
JournalIsrael Journal of Mathematics
Volume178
Issue number1
DOIs
StatePublished - 2010
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Enumeration formulas for young tableaux in a diagonal strip'. Together they form a unique fingerprint.

Cite this